Texas, 2021High Wind in Texas, October 28, 2021
October 28, 2021 · NWS FWD · 3 events in 2 counties and zones
A deepening surface low centered near Arkansas caused high winds to occur across North and Central Texas. Some wind damage was reported as a result.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening surface low centered near Arkansas caused high winds to occur across North and Central Texas. Some wind damage was reported as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 28, 5:09 AM CST, 6 hours 32 minutes earlier.
Area forecast discussion, Oct 28, 5:09 AM CST, 6 hours 32 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
609 AM CDT Thu Oct 28 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
The previous forecast remains in good shape; therefore, no major
changes were necessary with this update. A Wind Advisory is in
effect until 7 pm this evening, as wind speeds will be between 25
and 35 mph with gusts up to 50 mph. Additionally, there is an
elevated threat for grass fires along and west of I-35 this
afternoon.
Barnes
Previous Discussion:
/Through Thursday Night/
A surface low continues to deepen to our northeast, tightening the
surface pressure gradient over North and Central Texas. In
response, wind speeds will be on an increasing trend over the next
few hours. Despite the dry air, with dew points in the 30s and
40s, steady winds should keep temperatures in the upper 40s to
mid 50s as they reach their diurnal minimums near sunrise.
As the boundary layer begins to mix later this morning, wind
speeds are expected to increase rather dramatically. A Wind
Advisory remains in effect for the day, as sustained wind speeds
will be near 25 to 35 mph, with gusts between 40 and 50 mph
possible for much of the day. If you haven't already, it would be
very wise to secure any loose outdoor objects before you head out
the door this morning. Additionally, extra precautions should be
taken if traveling in a high-profile vehicle today. Wind speeds
should decrease this evening, but will remain breezy through
Thursday night.
Despite the very windy conditions, it should feel rather pleasant
across North and Central Texas today as high temperatures will be
in the mid 60s to low 70s. However, we may be contending with
near-critical fire weather conditions today as RH values fall to
15-25% along and west of I-35. Below-normal ERC-G values may
mitigate some of the fire weather concerns, but drying of fine
fuels will be a concern; therefore, an RFD will likely be
necessary for this afternoon. Extreme care is encouraged with any
outdoor activities to prevent grass fire starts.
Barnes
&&
.LONG TERM... /Issued 318 AM CDT Thu Oct 28 2021/
/This Weekend Through The Middle Of Next Week/
The broad and occluded upper low centered over the Tennessee and
Ohio River Valleys will begin weakening and accelerating northeast
up into New England and Quebec this coming weekend as a deepening
trough evolves over the central canadian provinces. We will see
one more breezy and cooler than normal day (for some) on Friday,
before flow aloft quickly dampens this weekend into a more zonal
configuration. Meanwhile, surface pressure will begin waning late
Friday with the approaching surface ridge, before it moves east of
the area on Saturday, as pressure falls begin across the lee of
the Southern Rockies. The gusty northwest winds should begin to
wane later Friday afternoon, before decoupling and becoming light
after nightfall Friday night in time for Friday night high school
outdoor games.
Keep the coats and jackets handy as the dry air will cool rapidly
with lows falling into the lower to mid 40s around sunrise
Saturday, with a few readings in the upper 30s not out of the
question for those very rural and protected areas. Light northwest
winds will begin your chilly Saturday morning, eventually
becoming light southerly across the west Saturday night, then
increasing southeast breezes and warmer temperatures on Sunday.
Highs will be seasonal in the 70s on Saturday, before warming
close to 80 degrees Sunday across western Central TX and areas
west of US-281. With the nearshore waters of the western GOM
remaining scoured by the recent strong cold front, any moisture
return will be slow, shallow, and quite modified. Pleasantly low
humidity values for your entire weekend, outside of the chilly
early morning hours, afternoons and early evenings should be quite
pleasant for those needing to escape the house and enjoy outdoor
activities. It'll cool off quickly by sunset for trick or
treating, so be sure those costumes are warm or have those coats
and jackets handy for the young ones.
Another system arrives into the Pacific Northwest on Monday, but
will remain contained within the northern branch of the westerlies
with flow across the Southern CONUS remaining mostly zonal. There
will be occasional, fast-moving impulses overhead which will
continue the northward transport of the modified moisture from the
western GOM, but we're only talking surface dew point values in
the 50s which compared to the weekend will feel more "humid" in a
relative sense. An amplifying and broad upper trough building
southward from eastern Canada and Great Lakes will support our
next cold front through the area either late Tuesday or on
Wednesday. More vigorous mid level impulses and sufficient
moisture should bring our next realistic rain chances by then,
especially across eastern counties where richer moisture will be
in place. At this time, it would appear any convection would be
post or ana-frontal, thus likely to be elevated in nature as the
better ascent aloft lags behind.
Plenty of uncertainty as one would expect being we're talking a
week out, so just be sure to get out and enjoy the dry weather and
low humidity this weekend into Monday. The weather goes downhill
later in the week with cool and damp weather the latter half of
the week with lows mostly in the 40s and highs only warming into
the 50s, to maybe lower 60s across Central Texas.
05/Marty
&&
.AVIATION... /NEW/
/12Z TAFs/
Wind speeds have begun to increase over the past couple of hours
and will continue to do so through midday. LLWS should subside by
15Z, but NW winds will increase to 25 to 30 knots with gusts near
40 to 45 knots at approximately the same time. This will result
in significant crosswind impacts for N-S oriented runways for much
of the day. Wind speeds should slightly subside late this
evening, but will remain near 18-23 kt with gusts near 30 kt or so
overnight. Additionally, LLWS is expected again this evening
through sunrise Friday morning.
Barnes
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 72 51 68 46 73 / 0 0 0 0 0
Waco 71 50 69 43 75 / 0 0 0 0 0
Paris 64 50 64 44 70 / 10 5 0 0 0
Denton 71 47 68 40 74 / 0 0 0 0 0
McKinney 70 48 68 42 73 / 0 0 0 0 0
Dallas 71 53 69 47 74 / 0 0 0 0 0
Terrell 71 49 69 44 73 / 0 0 0 0 0
Corsicana 73 50 69 45 74 / 0 0 0 0 0
Temple 73 47 71 42 76 / 0 0 0 0 0
Mineral Wells 71 45 69 40 75 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Oct 28, 2:19 AM CST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
319 AM CDT Thu Oct 28 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290830-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
319 AM CDT Thu Oct 28 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Very windy conditions are expected on Thursday with sustained
northwest winds of 20 to 35 MPH and gusts 40 to 50 MPH possible by
afternoon.
The very windy conditions this afternoon will combine with low
humidity values to create elevated fire weather conditions across
areas mainly west of the I-35 and 35W corridor.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Low thunderstorm chances return by the middle of next week. Severe
weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
High Wind, Dallas
- When
- October 28, 11:41 AM CST
- Where
- Dallas forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
A 58 mph wind gust was measured at the Dallas Love Field.
High Wind, Tarrant
- When
- October 28, 2:30 PM CST
- Where
- Tarrant forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A 60 mph wind gust was measured at the Fort Worth (KFTW) ASOS. In other parts of the county, broken utility poles and broken tree limbs were reported due to the high winds.
High Wind, Tarrant
- When
- October 28, 3:42 PM CST
- Where
- Tarrant forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A 60 mph wind gust was measured at the DFW Airport ASOS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Texas, October 28, 20211 death · 50 kt wind · 12 events
- High Surf in American Samoa, October 28, 20211 death · 1 event
- Coastal Flood in Maryland, October 28 to 30, 2021$1.6 million · 4 events
- Coastal Flood in Virginia, October 28 to 30, 2021$200,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, October 28, 202115 events
- Coastal Flood in New Jersey, October 28 to 30, 202115 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, October 28, 202114 events
- High Wind in Kansas, October 28, 202157 kt wind · 12 events
- High Wind in Kansas, October 28, 202158 kt wind · 8 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, October 28 to 29, 20218 events
- Excessive Heat and High Wind in California, October 28 to 30, 202155 kt wind · 7 events
- High Wind in Oklahoma, October 28, 2021$10,000 · 65 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990834, 990832, 990833.